Alert archive / Wisconsin / Gale Warnings in 2023

Gale Warning 7, NWS Green Bay, WI

April 3, 2023

NWS Green Bay, WI issued this gale warning at Apr 3, 2023, 3:33 PM CDT. It took effect at Apr 4, 2023, 7:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2023, 3:33 PM CDT (20:33 UTC)
In effect from
Apr 4, 2023, 7:00 PM CDT
Expired
Apr 5, 2023, 1:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

382 
WHUS73 KGRB 032033
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
333 PM CDT Mon Apr 3 2023

LMZ521-541-040445-
/O.NEW.KGRB.SC.Y.0035.230404T1500Z-230405T0000Z/
/O.NEW.KGRB.GL.W.0007.230405T0000Z-230405T0600Z/
/O.NEW.KGRB.SC.Y.0036.230405T0600Z-230405T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
333 PM CDT Mon Apr 3 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 7 PM TUESDAY TO 1 AM CDT
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...

* WHAT...For the Gale Warning, east winds 15 to 25 kts with gusts
  up to 35 kts and waves 4 to 7 ft expected on the bay and 7 to 11
  on the lake. For the first Small Craft Advisory, east winds 15
  to 25 kts with gusts up to 30 kts and waves 3 to 6 ft on the bay
  and building to 5 to 9 ft on the lake. For the second Small
  Craft Advisory, east winds 15 to 25 kts with gusts up to 30 kts
  and waves 4 to 7 ft expected on the bay and 7 to 11 ft on the
  lake.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 7 PM Tuesday to 1 AM CDT 
  Wednesday. For the Small Craft Advisory, from 10 AM to 7 PM 
  CDT Tuesday. For the Small Craft Advisory, from 1 AM to 10 AM 
  CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Gale Watch will likely be needed late
  Wednesday morning into Thursday afternoon as strong west to
  southwest winds are expected to reach gale force at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-040445-
/O.NEW.KGRB.SC.Y.0035.230404T1500Z-230405T1500Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
333 PM CDT Mon Apr 3 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM CDT
WEDNESDAY...

* WHAT...East winds 15 to 25 kts with gusts to around 30 kts and
  waves 4 to 7 ft are expected on the bay and 7 to 11 ft on the
  lake. 

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...From 10 AM Tuesday to 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A Gale Watch will likely be needed late
  Wednesday morning into Thursday afternoon as strong west to
  southwest winds are expected to reach gale force at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Eckberg
6 follow-up statements
520 
WHUS73 KGRB 040201
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
901 PM CDT Mon Apr 3 2023

LMZ521-541-041015-
/O.CON.KGRB.SC.Y.0035.230404T1500Z-230405T0000Z/
/O.CON.KGRB.GL.W.0007.230405T0000Z-230405T0600Z/
/O.CON.KGRB.SC.Y.0036.230405T0600Z-230405T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
901 PM CDT Mon Apr 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM TUESDAY TO 1 AM CDT
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...

* WHAT...For the Gale Warning, east winds 15 to 25 kts with 
  gusts up to 35 kts and waves 4 to 7 ft expected on the bay and 
  7 to 11 on the lake. For the first Small Craft Advisory, east 
  winds 15 to 25 kts with gusts up to 30 kts and waves 3 to 6 ft 
  on the bay and building to 5 to 9 ft on the lake. For the 
  second Small Craft Advisory, east winds 15 to 25 kts with 
  gusts up to 30 kts and waves 4 to 7 ft expected on the bay and 
  7 to 11 ft on the lake.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 7 PM Tuesday to 1 AM CDT 
  Wednesday. For the Small Craft Advisory, from 10 AM to 7 PM 
  CDT Tuesday. For the Small Craft Advisory, from 1 AM to 10 AM 
  CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Gale Watch will likely be needed late 
  Wednesday morning into Thursday afternoon as strong west to 
  southwest winds are expected to reach gale force at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-041015-
/O.CON.KGRB.SC.Y.0035.230404T1500Z-230405T1500Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
901 PM CDT Mon Apr 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
10 AM CDT WEDNESDAY...

* WHAT...East winds 15 to 25 kts with gusts to around 30 kts and 
  waves 4 to 7 ft are expected on the bay and 7 to 11 ft on the 
  lake.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...From 10 AM Tuesday to 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A Gale Watch will likely be needed late 
  Wednesday morning into Thursday afternoon as strong west to 
  southwest winds are expected to reach gale force at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Eckberg
626 
WHUS73 KGRB 040948
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
448 AM CDT Tue Apr 4 2023

LMZ521-541-041800-
/O.CON.KGRB.SC.Y.0035.230404T1500Z-230405T0000Z/
/O.CON.KGRB.GL.W.0007.230405T0000Z-230405T0600Z/
/O.CON.KGRB.SC.Y.0036.230405T0600Z-230405T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
448 AM CDT Tue Apr 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
CDT WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...

* WHAT...For the Gale Warning, east winds 20 to 30 kts with 
  gusts up to 40 kts and waves 5 to 8 ft expected. For the first 
  Small Craft Advisory, northeast winds 20 to 30 kts with gusts 
  up to 40 kts and waves 5 to 8 ft expected. For the second 
  Small Craft Advisory, east winds 15 to 25 kts with gusts up to 
  35 kts and waves 4 to 7 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 7 PM this evening to 1 AM 
  CDT Wednesday. For the Small Craft Advisory, from 10 AM this 
  morning to 7 PM CDT this evening. For the Small Craft 
  Advisory, from 1 AM to 10 AM CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-041800-
/O.CON.KGRB.SC.Y.0035.230404T1500Z-230405T1500Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
448 AM CDT Tue Apr 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM CDT WEDNESDAY...

* WHAT...East winds 15 to 25 kts with gusts up to 30 kts and 
  waves 4 to 7 ft expected.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...From 10 AM this morning to 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
767 
WHUS73 KGRB 041543
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1043 AM CDT Tue Apr 4 2023

LMZ521-541-042345-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-230405T0000Z/
/O.CON.KGRB.GL.W.0007.230405T0000Z-230405T0600Z/
/O.CON.KGRB.SC.Y.0036.230405T0600Z-230405T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
1043 AM CDT Tue Apr 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
CDT WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...

* WHAT...For the Gale Warning, east winds 20 to 30 kts with gusts
  up to 40 kts and waves 6 to 9 ft expected. For the first Small 
  Craft Advisory, northeast winds 20 to 30 kts and waves 5 to 8 ft
  expected. For the second Small Craft Advisory, east winds 15 to
  25 kts with gusts up to 30 kts and waves 4 to 7 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 7 PM this evening to 1 AM CDT
  Wednesday. For the Small Craft Advisory, thru 7 PM CDT this 
  evening. For the Small Craft Advisory, from 1 AM to 10 AM CDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-042345-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-230405T1500Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1043 AM CDT Tue Apr 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WHAT...East winds 15 to 25 kts with gusts up to 30 kts and 
  waves 4 to 7 ft expected.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Thru 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
009 
WHUS73 KGRB 042104
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
404 PM CDT Tue Apr 4 2023

LMZ521-541-050515-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-230405T0000Z/
/O.CON.KGRB.GL.W.0007.230405T0000Z-230405T0600Z/
/O.CON.KGRB.SC.Y.0036.230405T0600Z-230405T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
404 PM CDT Tue Apr 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
CDT WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, northeast winds 20 to
  25 kts with a few gale force gusts to 35 kts and waves 5 to 8 
  ft. For the Gale Warning, east winds 20 to 30 kts with gusts up 
  to 40 kts and waves 6 to 9 ft expected. For the second Small 
  Craft Advisory, east winds 15 to 25 kts with gusts up to 30 kts 
  and waves 5 to 8 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the first Small Craft Advisory, until 7 PM CDT this
  evening. For the Gale Warning, from 7 PM this evening to 1 AM
  CDT Wednesday. For the second Small Craft Advisory, from 1 AM 
  to 10 AM CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-050515-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-230405T1500Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
404 PM CDT Tue Apr 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WHAT...East winds 15 to 25 kts and waves 4 to 7 ft. A few gale 
  force gusts to around 35 kts this evening.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kruk
735 
WHUS73 KGRB 050139
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
839 PM CDT Tue Apr 4 2023

LMZ521-541-050945-
/O.CON.KGRB.GL.W.0007.000000T0000Z-230405T0600Z/
/O.CON.KGRB.SC.Y.0036.230405T0600Z-230405T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
839 PM CDT Tue Apr 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...

* WHAT...For the Gale Warning, east winds 25 to 30 kts with gusts
  up to 40 kts and waves 6 to 9 ft. For the Small Craft Advisory,
  east winds 15 to 25 kts with gusts up to 30 kts and waves 5 to 
  8 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, until 1 AM CDT Wednesday. For the 
  Small Craft Advisory, from 1 AM to 10 AM CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-050945-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-230405T1500Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
839 PM CDT Tue Apr 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WHAT...East winds 15 to 25 kts and waves 4 to 7 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kruk
897 
WHUS73 KGRB 050607
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
107 AM CDT Wed Apr 5 2023

LMZ521-541-051415-
/O.EXP.KGRB.GL.W.0007.000000T0000Z-230405T0600Z/
/O.EXT.KGRB.SC.Y.0036.000000T0000Z-230405T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
107 AM CDT Wed Apr 5 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...East winds 15 to 25 kts with gusts up to 30 kts and waves
  6 to 9 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL INFORMATION...A Gale Warning will likely be issued
  for this afternoon through Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ522-542-543-051415-
/O.EXT.KGRB.SC.Y.0035.000000T0000Z-230405T1800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
107 AM CDT Wed Apr 5 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...East winds 15 to 20 kts with gusts over 25 kts and waves
  3 to 6 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL INFORMATION...A Gale Warning will likely be issued
  for this afternoon through Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
TSK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 3, 12:55 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 3, 12:55 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1255 PM CDT Mon Apr 3 2023

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 318 AM CDT Mon Apr 3 2023

High clouds associated with the jet stream will keep it from
being completely clear today, but mild temperatures aloft and a
west downslope wind will make for a milder day. Highs in the 50s
are likely south of highway 29 where there is little snow left
with highs in the 40s in the north where clouds may arrive during
the afternoon and where there is still snow on the ground.

A backdoor cold front will move into far northern Wisconsin late
in the afternoon, and continue south during the evening hours. It
should not produce any precipitation with it, but there is a
slight chance of light rain south of highway 10 late tonight
associated with surface trough over northern Illinois.

A storm system approaching from the Southern Plains will produce
warm advection across the area, especially in the afternoon. Light
rain will arrive from southwest to northeast during the day. It may
be cold enough for some light snow or freezing rain generally north
of a Merrill to Amberg line, though road temperatures may be warm
enough to keep it accumulating on the pavement. Gusty northeast winds
ahead of the warm front will make for a chilly day with highs in the
30s in the far north and along the immediate lakeshore and low 40s
elsewhere.

.LONG TERM...Tuesday Night Through Sunday
Issued at 318 AM CDT Mon Apr 3 2023

Major early Spring system to already be impacting northeast WI at
the start of the period with rain, snow, wintry mix, storms and
wind. Once this system departs (Thursday), mean flow becomes
somewhat zonal across the CONUS before an upper ridge builds
across the western CONUS late next weekend. Models do show several
embedded weak shortwave troughs moving through this zonal flow
with typical timing issues among the models. Temperatures will
fall below normal behind the system, but rebound above normal by
next weekend.

Tuesday night and Wednesday...
Precipitation to already be ongoing into Tuesday night as the
intense surface low track north-northeast from the Midwest into
the Upper MS Valley. Precipitation type to still be an issue far
north as the surge of warmer air aloft interacts with surface
temperatures hovering around the freezing mark. Additional ice
accumulations of one-tenth of an inch is possible and if this
trend continues, a winter weather advisory may become necessary.
Farther to the south, showers and thunderstorms to be underway
ahead of an eastward moving cold front. Air mass over central/
east-central WI to be somewhat unstable with CAPE values
approaching 500 J/KG and elevated instability with 8H LI's of -2
to -4. We will need to watch these storms for severe potential
with hail, strong winds and localized heavy rainfall being the
main threats. Min temperatures to range from the upper 20s far
north-central WI, to around 40 degrees over our southern tier of
counties. As the surface low tracks toward northern sections of
Lake Superior on Wednesday, the cold front will sweep across WI
during the morning hours. Northern WI should warm enough to have
precipitation fall as all rain before mixing with snow in the
afternoon as strong CAA begins. Rain showers to persist over the
rest of the area with a few storms lingering until the cold front
moves through. The precipitation in general to become more
scattered in nature in the afternoon as a dry slot rotates into
WI. This will set the stage for very windy conditions to develop.
Forecast soundings show winds just above the surface at 40 to 50
mph which would potentially bring a wind advisory into play.
Temperatures are expected to peak in the morning, then fall in the
afternoon as the CAA takes over.

Wednesday night and Thursday...
Wrap-around moisture/passage of the deformation zone may keep snow
showers in the forecast across north-central WI Wednesday night
with little accumulation anticipated. The rest of northeast WI
will dry out, but continue to be quite windy with wind gusts still
in the 35 to 45 mph range. Min temperatures to range from the
middle to upper teens north-central WI, middle to upper 20s east-
central WI. Wind chills across north-central WI could approach
zero by daybreak. Lingering snow shower chances continue across
north-central WI into Thursday with the passage of a weak mid-
level shortwave trough swinging through the northern Great Lakes.
Otherwise, dry and windy conditions to persist on Thursday with
gusts in the middle 30s to lower 40s. Max temperatures to be un-
Springlike with readings only in the lower 30s north, middle 30s
to around 40 degrees south.

Thursday night and Friday...
High pressure to move into the region by Friday and should allow
for at least some mixed sunshine to occur. The GFS hints at some
WAA-induced precipitation on Friday, but this seems to quick
considering the dry air in place. Max temperatures to be in the
lower 40s north-central WI/near Lake MI, middle to upper 40s
elsewhere.

Friday night and Saturday...
The chance for precipitation looks better Friday night as a warm
front lifts north toward WI. Temperatures would dictate
precipitation type as all snow north, all rain southern tier of
counties and a mix in between. This activity would then lift north
Saturday morning and clear most if not all of the area Saturday
afternoon. If we can get enough afternoon sunshine, max
temperatures could reach the middle to upper 40s near Lake MI, but
around 50 degrees north and middle to upper 50s south.

Saturday night and Sunday...
As an upper ridge builds across the western CONUS late next
weekend, a mid-level shortwave trough is forecast to dig southeast
across the northern Plains toward the Upper Midwest on Sunday.
Timing/location of this trough is uncertain. If any precipitation
can hold off, we could see a mild day across the forecast area
with max temperatures in the upper 40s to lower 50s lakeside,
lower to middle 50s north and middle 50s to around 60 degrees
south.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1255 PM CDT Mon Apr 3 2023

VFR conditions will prevail across most of the TAF sites this
afternoon until a weak cold front gradually moves south across
the area during the afternoon and evening. IFR (and brief MVFR)
cigs and west winds shifting northeast will follow the front. The
IFR cigs will spread across all TAF sites before daybreak Tuesday.
A brief rain shower is possible at the MTW TAF site after midnight
tonight due to a disturbance moving across southern WI, but
confidence is not high enough to include in this TAF issuance.

The IFR cigs will prevail through Tuesday as a storm system
approaches the region. Rain will lift southwest to northeast
across the area during the afternoon, with snow or freezing rain
possible north of a Merrill to Iron Mountain line. Northeast winds
will increase Tuesday afternoon as well with gusts up to 35 kts.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......Kruk
Hazardous weather outlook, Apr 3, 3:22 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
322 PM CDT Mon Apr 3 2023

WIZ005-010>013-042030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-
322 PM CDT Mon Apr 3 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Recent rain and melting snow will continue to cause some minor
overflow of creeks and small streams.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Winter Weather Advisory is in effect for the area from 7 pm
Tuesday until 7 am Wednesday. Up to two tenths of an inch of ice
accumulation is expected.

There is a slight chance of thunder Wednesday morning.

There is a high chance of sustained westerly to southwesterly winds
of 25 to 30 mph, with gusts to 45 mph Wednesday afternoon through
Thursday.

.SPOTTER INFORMATION STATEMENT...

LMZ522-541>543-042030-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
322 PM CDT Mon Apr 3 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Gale force wind gusts will be possible Tuesday and are likely on
Wednesday.

LMZ521-WIZ018>022-030-031-035>040-045-048>050-073-074-042030-
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon-
Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-
Winnebago-Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
322 PM CDT Mon Apr 3 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Recent rain and melting snow will continue to cause some minor
overflow of creeks and small streams.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a slight chance of thunder Tuesday evening into
Wednesday morning.

There is a high chance of sustained westerly to southwesterly winds
of 25 to 35 mph, with gusts to 50 mph Wednesday afternoon through
Thursday.

Kruk/Kotenberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:42 PM CDTWinter Weather AdvisoryGRBFlorence, Forest, Langlade, Marinette, Oconto, Oneida and 1 more38 hr
Apr 3, 3:33 PM CDTSmall Craft AdvisoryGRB45 hr
Apr 3, 3:33 PM CDTSmall Craft AdvisoryGRB45 hr

Nearby

Gale Warnings in Wisconsin, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.